Ask The Doctor > Questions & Answers > “Cenestin” for migraines?

“Cenestin” for migraines?

Patient: I am a 20 year old female. 2 years ago I started getting migraine headaches that were bad enough that I lost consciousness. My regular doctor referred me to someone in town (I am away at college) who specializes in neurology. He determined that I was getting “menstrual migraines” and put me on Cenestin. Is this a common use for Cenestin? I can only find information about using it to treat menopause symptoms, not migraines.

 

 

Doctor: “Cenestin” is a hormone (estrogen) replacement drug, and as you researched those pills are used mainly to reduce modera oderate to severe symptoms of menopause, in addition, this kind of estrogens may be prescribed to teenagers who fail to mature at the usual rate and to relieve symptoms of some types of cancer (breast or prostate).  Side effects of conjugated estrogens as “Cenestin” may include: Abdominal/stomach cramps, bloating, breast pain, enlargement of benign tumors of the uterus (also called fibroids), fluid retention, hair loss, headache, high blood pressure, high blood sugar, irregular vaginal bleeding or spotting, liver problems, nausea and vomiting, vaginal yeast infections . I strongly recommend you that you get another opinion from another neurologist.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment